Alert archive / Pennsylvania / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

May 28, 2011Carbon County, Monroe County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at May 28, 2011, 1:14 AM EDT for Carbon County, Monroe County, Pennsylvania. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2011, 1:14 AM EDT (05:14 UTC)
Expired
May 28, 2011, 2:15 AM EDT
In force
61 min
Issued by
NWS Philadelphia/Mount Holly

Counties Carbon County, PA, Monroe County, PA

The radar

The Binghamton radar (KBGM), 135 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 5.2 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2011-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2011-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
115 J/kg
Mixed-layer CIN
-431 J/kg
Mixed-layer LCL
1380 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

540 
WWUS81 KPHI 280514
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
114 AM EDT SAT MAY 28 2011

PAZ054-055-062-280615-
CARBON PA-MONROE PA-NORTHAMPTON PA-
114 AM EDT SAT MAY 28 2011

...A STRONG THUNDERSTORM WILL AFFECT CARBON...MONROE AND NORTHAMPTON
COUNTIES...

AT 111 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES WEST OF MOUNT POCONO...MOVING NORTH AT
35 MPH. THE THUNDERSTORM WILL BE NEAR GOULDSBORO STATE PARK...
TOBYHANNA AROUND 130 AM AND SKYTOP AROUND 145 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LAT...LON 4096 7518 4086 7529 4082 7546 4088 7581
      4100 7576 4101 7575 4102 7575 4114 7571
      4113 7564 4121 7557 4125 7550 4125 7515

$$

HAYES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 28, 12:57 AM EDT, 17 minutes earlier.

Area forecast discussion, May 28, 12:57 AM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1257 AM EDT SAT MAY 28 2011

.SYNOPSIS...
AN AREA OF LOW PRESSURE AND ASSOCIATED FRONTAL BOUNDARY TO OUR WEST
WILL LIFT NORTH OVERNIGHT INTO SATURDAY. HIGH PRESSURE WILL BEGIN
TO BUILD IN ACROSS THE AREA SUNDAY INTO EARLY NEXT WEEK. A FRONTAL
BOUNDARY IS EXPECTED TO CROSS THE AREA LATE WEDNESDAY INTO
THURSDAY, FOLLOWED BY HIGH PRESSURE FOR THE END OF THE WEEK INTO
NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE LAST OF THE CONVECTIVE ACTIVITY WAS MOVING THROUGH THE
SOUTHERN POCONOS EARLY THIS MORNING. BASED ON THE 0000 UTC
SOUNDINGS AND THE WIND FIELD IN PLACE...THESE CELLS WERE LIKELY
PRODUCING HEAVY RAIN AND PERHAPS SMALL HAIL...AS THEY MOVED
NORTHEAST. THESE CELLS APPEARED TO DEVELOP ON A LEFTOVER OUTFLOW
BOUNDARY IN THE BEST INSTABILITY LEFT DURING THE LATE EVENING.

ELSEWHERE...THE FORECAST AREA WAS DRY. THE BEST INSTABILITY
OVERNIGHT SHOULD REMAIN ACROSS THE LEHIGH VALLEY...SOUTHERN
POCONOS AND NEARBY NORTHWEST NEW JERSEY. WITHOUT MUCH OF A
FOCUS...ANY CONVECTION THAT DEVELOPS WILL NEED TO TAKE ADVANTAGE
OF A MESOSCALE BOUNDARY FOR DEVELOPMENT. WITH THIS IN MIND...THE
CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE REMAINDER OF THE
OVERNIGHT WERE RELEGATED TO THE ABOVE AREAS.

THERE WERE NO SIGNIFICANT CHANGES TO THE TEMPERATURE OR WIND
FORECASTS FOR THE REMAINDER OF THE OVERNIGHT.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY/...
THE AFOREMENTIONED LOW AND FRONTAL BOUNDARY ARE EXPECTED TO CONTINUE
TO LIFT NORTHWARD ON SATURDAY, AND THE MID/UPPER TROUGH CONTINUES TO
FLATTEN OUT AS IT LIFTS THROUGH OUR AREA AS WELL. THE NAM IS A
LITTLE SLOWER AT FLATTENING AND LIFTING THE TROUGH ACROSS OUR AREA,
SO MET MOS IS A BIT HIGHER THAN THE MAV MOS. ALL OF THE GRAPHICAL
MODELS, INCLUDING THE CANADIAN AND EUROPEAN, INDICATE SOME SCATTERED
PRECIPITATION AS WELL. THEREFORE WE UPPED THE MAV MOS POPS, BUT DID
NOT GO AS HIGH AS THE MET MOS. SATURDAY WILL CONTINUE TO BE WARM
WITH TEMPERATURES IN THE LOW TO MID 80S, BUT NOT AS WARM AS THE NEXT
SEVERAL DAYS AFTERWARD. AS WE GO INTO SUNDAY AND MONDAY, A LARGE
MID/UPPER RIDGE OF HIGH PRESSURE WILL BE BUILDING FROM THE GULF OF
MEXICO, THROUGH THE APPALACHIANS AND INTO THE MID-ATLANTIC REGION.
THIS WILL ALLOW THICKNESSES TO INCREASE AND TEMPERATURES TO RISE
SIGNIFICANTLY. TEMPERATURES WILL BE WELL INTO THE MID 80S ON SUNDAY,
AND ARE EXPECTED TO RISE INTO THE UPPER 80S TO LOW 90S ON MEMORIAL
DAY. THERE IS NOT MUCH STRONG FORCING OVER THE NEXT SEVERAL DAYS
TO HELP AID IN SHOWER/THUNDERSTORM DEVELOPMENT; HOWEVER, THERE MAY
BE A COUPLE OF WEAK SHORT WAVES CROSS THE AREA SUNDAY AND MONDAY,
AND WITH THE HOT/HUMID CONDITIONS, WE MAY GET A FEW ISOLATED TO
SCATTERED SHOWERS/THUNDERSTORMS TO DEVELOP.

THE MAIN CONCERN FOR THE WEEKEND, AND ESPECIALLY EARLY NEXT WEEK,
WILL BE THE HEAT AND HUMIDITY. IT WILL BE DOWN RIGHT HOT, ESPECIALLY
MONDAY AND TUESDAY WHEN TEMPERATURES WILL BE IN THE 90S AND WITH
DEWPOINTS IN THE MID TO UPPER 60S, HEAT INDEXES ARE EXPECTED REACH
THE MID 90S. IT WOULD NOT BE SURPRISING TO SEE HEAT ADVISORIES,
ESPECIALLY FOR HIGHLY URBANIZE AREAS SINCE IT IS EARLY IN THE SEASON.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE HIGH PRESSURE SYSTEM THAT WILL BRING US OUR HOT SUMMER-LIKE
WEATHER ON MEMORIAL DAY WILL CONTINUE TO INFLUENCE OUR WEATHER
THROUGH TUESDAY AND INTO TUESDAY NIGHT. THAT WILL MEAN ANOTHER
HOT SUNNY DAY WITH HIGH TEMPERATURES IN THE MID 80S TO LOWER 90S.
THE ONLY EXCEPTION WILL BE ALONG THE COAST WHERE THE OCEAN WILL
HELP KEEP HIGHS RIGHT AROUND THE 80 DEGREE MARK. AS THE HIGH
PRESSURE SYSTEM BEGINS TO WEAKEN, A COLD FRONT WILL APPROACH
OUR AREA FROM THE WEST TUESDAY NIGHT. THE FRONT WILL CROSS THE
REGION WEDNESDAY, POSSIBLY TOUCHING OFF A FEW SHOWERS OR
THUNDERSTORMS. WITH THE ADDED CLOUD COVER AND POSSIBLE SHOWERS,
HIGH TEMPERATURES WILL BE SLIGHTLY LOWER THAN TUESDAY, WITH
READINGS MAINLY IN THE 80S. AS THE FRONT MOVES SLOWLY OFF TO
THE SOUTH AND EAST, A FEW SHOWERS OR THUNDERSTORMS COULD POP UP
IN OUR SOUTHERN AREAS WEDNESDAY NIGHT AND THURSDAY. SLIGHTLY
COOLER AND DRIER AIR WILL PUSH IN FROM THE NORTHWEST. HIGH
TEMPERATURES THURSDAY WILL RANGE FROM THE LOWER 70S IN THE
NORTHERN MOUNTAINS TO THE LOWER AND MID 80S IN THE SOUTHERN
INLAND SECTIONS. FAIR AND DRY WEATHER WILL RETURN THROUGHOUT
OUR REGION THURSDAY NIGHT AND FRIDAY. LOW TEMPERATURES THURSDAY
NIGHT WILL ACTUALLY FEEL PLEASANTLY COOL WITH READINGS IN THE
50S AND LOWER 60S. HIGHS FRIDAY WILL BE MAINLY IN THE 70S.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

WITH THE SHOWERS AND THUNDERSTORMS STAYING TO OUR WEST, OUR LOW
CLOUDS HAVE ALL BUT DISAPPEARED THIS EVENING. THERE ARE STILL A
FEW CU/SC BUT, FOR THE MOST PART, NOTHING MORE THAN HIGH THIN CI.
SINCE THE GUIDANCE CONTINUES TO INDICATE LOW CLOUDS AND FOG LATE
TONIGHT AND EARLY SATURDAY MORNING AS THE GENERAL FLOW BACKS TO A
BIT EAST OF DUE SOUTH AND OFF THE OCEAN. WE HAVE INTRODUCED MVFR
CONDITIONS CENTERED AROUND DAYBREAK, WITH A TEMPO GROUP FOR IFR.
WE COME BACK TO VFR AROUND BY MIDDAY, WITH VISIBILITIES IMPROVING
FIRST.

SOUTH TO SOUTHWEST WINDS 5 TO 10 KNOTS WILL BECOME LIGHT AND
VARIABLE IN MANY AREAS OVERNIGHT. WE EXPECT WINDS TO BE SOUTH
WHEN THEY BEGIN TO INCREASE AGAIN AFTER DAYBREAK SATURDAY.

OUTLOOK...
HIGH PRESSURE OVER THE WESTERN NORTH ATLANTIC WILL CONTINUE TO
INFLUENCE OUR REGION THROUGH THE HOLIDAY WEEKEND AND INTO THE EARLY
PART OF THE NEW WEEK. AS A RESULT, THE FLOW WILL BE MOSTLY OUT OF
THE SOUTH. THE HUMID AIR MAY BRING LATE NIGHT AND EARLY MORNING
VISIBILITY RESTRICTIONS EACH DAY.

A WEAKENING UPPER AIR DISTURBANCE FROM THE SOUTHWEST IS FORECAST TO
LIFT OVER OUR REGION LATER ON SATURDAY, AND IT MAY BRING ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS AT THAT TIME. THE THREAT OF
PRECIPITATION IS MINIMAL FOR SUNDAY, MONDAY AND TUESDAY.

&&

.MARINE...
THE STATUS OF THE MARINE FORECAST HAS NOT CHANGED A LOT. WE STILL
EXPECT SOUTHERLY WINDS IN THE 10 TO 15 KNOT RANGE WITH OCCASIONAL
GUSTINESS OF AROUND 20 KNOTS THROUGH MUCH OF THE PERIOD. AN
EXCEPTION IS THIS EVENING NEAR SHORE, WHERE WINDS GUSTS ARE RUNNING
AROUND 25 KNOTS. THESE GUSTS WILL END BY MIDNIGHT AS THE TRAJECTORY
OF THE FLOW ENCOUNTERS THE MARINE LAYER. ADVISORIES WILL NOT BE
ISSUED FOR THIS SHORT LIVED EVENT.

GUIDANCE CONTINUES TO FLIRT WITH 5 FEET SEAS OVER THE OCEAN FROM
TIME TO TIME, BUT WE STILL ARE GOING TO RESIST ISSUING ANY ADVISORY
WITH THIS FORECAST. WAVE HEIGHTS ON OUR OCEAN WATERS WILL BE CAPPED
AT 3 TO 4 FEET. WAVE HEIGHTS OF GENERALLY 1 TO 3 FEET ARE EXPECTED
ON DELAWARE BAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...ROBERTSON/MIKETTA
NEAR TERM...HAYES
SHORT TERM...ROBERTSON
LONG TERM...RPW
AVIATION...RPW
MARINE...RPW
Hazardous weather outlook, May 27, 1:14 PM EDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
114 PM EDT FRI MAY 27 2011

NJZ001-007-281715-
SUSSEX-WARREN-
114 PM EDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY BE STRONG AND
PRODUCE GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ054-055-060>062-281715-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
114 PM EDT FRI MAY 27 2011

...SEVERE THUNDERSTORM WATCH 388 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY BE STRONG AND
PRODUCE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001-002-MDZ008-012-015-019-020-NJZ008>010-012-015>019-PAZ067>071-
281715-
NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-MORRIS-
HUNTERDON-SOMERSET-MIDDLESEX-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
114 PM EDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY BE STRONG AND
PRODUCE GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE FOR EARLY SEASON HEAT ADVISORY CONDITIONS OVER
PORTIONS OF THIS AREA MONDAY THROUGH WEDNESDAY. HEAT INDICES MAY
RISE BRIEFLY INTO THE MID OR UPPER 90S.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ003-004-NJZ013-014-020>027-281715-
INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-EASTERN MONMOUTH-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
114 PM EDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-450>455-281715-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
114 PM EDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, May 27, 11:06 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1106 PM EDT FRI MAY 27 2011

PAZ054-055-280400-
CARBON PA-MONROE PA-
1106 PM EDT FRI MAY 27 2011

...A STRONG THUNDERSTORM WILL AFFECT CARBON AND MONROE COUNTIES...

AT 1104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES WEST OF LEHIGHTON...MOVING NORTHEAST AT
25 MPH. THE THUNDERSTORM WILL BE NEAR BEAVER MEADOWS...TRESCKOW
AROUND 1115 PM...WEATHERLY...JIM THORPE AROUND 1130 PM...EAST SIDE...
WHITE HAVEN AROUND 1145 PM...BLAKESLEE AND LAKE HARMONY AROUND
MIDNIGHT.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LAT...LON 4107 7538 4079 7586 4090 7600 4092 7599
      4095 7588 4098 7586 4100 7575 4103 7576
      4105 7578 4110 7577 4114 7570 4113 7564
      4121 7557

HAYES
Special weather statement, May 27, 11:43 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1143 PM EDT FRI MAY 27 2011

PAZ054-060-061-280445-
BERKS PA-CARBON PA-LEHIGH PA-
1143 PM EDT FRI MAY 27 2011

...A STRONG THUNDERSTORM WILL AFFECT BERKS...CARBON AND LEHIGH
COUNTIES...

AT 1142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF READING...MOVING NORTH AT
35 MPH. THE THUNDERSTORM WILL BE NEAR PORT CLINTON...HAMBURG AROUND
MIDNIGHT...WANAMAKERS AROUND 1215 AM...LANSFORD...BEAVER MEADOWS
AROUND 1230 AM AND WEATHERLY AROUND 1245 AM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LAT...LON 4056 7615 4060 7605 4059 7603 4064 7600
      4072 7582 4074 7580 4076 7581 4084 7594
      4091 7600 4095 7589 4093 7570 4073 7581
      4073 7579 4034 7598 4039 7620

HAYES
Special weather statement, May 27, 11:57 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1157 PM EDT FRI MAY 27 2011

PAZ054-055-060>062-280500-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
1157 PM EDT FRI MAY 27 2011

...A STRONG THUNDERSTORM WILL AFFECT BERKS...CARBON...LEHIGH...MONROE
AND NORTHAMPTON COUNTIES...

AT 1155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF LEHIGHTON...MOVING NORTH AT 25
MPH. THE THUNDERSTORM WILL BE NEAR WEISSPORT EAST...PARRYVILLE AROUND
1215 AM...PENN FOREST RESERVOIR AND JONAS AROUND 1230 AM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LAT...LON 4103 7541 4039 7575 4039 7594 4068 7587
      4071 7584 4074 7578 4076 7581 4089 7573

HAYES
Special weather statement, May 28, 12:22 AM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1222 AM EDT SAT MAY 28 2011

PAZ054-055-062-280515-
CARBON PA-MONROE PA-NORTHAMPTON PA-
1222 AM EDT SAT MAY 28 2011

...A STRONG THUNDERSTORM WILL AFFECT CARBON...MONROE AND NORTHAMPTON
COUNTIES...

AT 1220 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF LEHIGHTON...MOVING NORTH AT
30 MPH. THE THUNDERSTORM WILL BE NEAR MECKESVILLE...PENN FOREST
RESERVOIR AROUND 1230 AM...POCONO RACEWAY...POCONO PINES AROUND 1245
AM...GOULDSBORO STATE PARK AND TOBYHANNA AROUND 100 AM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LAT...LON 4124 7527 4077 7552 4081 7578 4114 7565
      4115 7562 4116 7562 4121 7558 4123 7554
      4123 7552 4125 7550 4125 7527

HAYES
Special weather statement, May 28, 12:36 AM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1236 AM EDT SAT MAY 28 2011

PAZ054-061-280530-
CARBON PA-LEHIGH PA-
1236 AM EDT SAT MAY 28 2011

...A STRONG THUNDERSTORM WILL AFFECT CARBON AND LEHIGH COUNTIES...

AT 1233 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF LEHIGHTON...MOVING NORTH AT
30 MPH. THE THUNDERSTORM WILL BE NEAR NEW MAHONING...NESQUEHONING
AROUND 1245 AM...WEATHERLY...WHITE HAVEN AROUND 100 AM AND EAST SIDE
AROUND 115 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE WITH THIS
STORM.

LAT...LON 4113 7565 4069 7583 4070 7585 4072 7582
      4076 7581 4083 7592 4097 7587 4101 7575
      4105 7578 4110 7577 4114 7570 4114 7568

HAYES
Special weather statement, May 28, 1:14 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
114 AM EDT SAT MAY 28 2011

PAZ054-055-062-280615-
CARBON PA-MONROE PA-NORTHAMPTON PA-
114 AM EDT SAT MAY 28 2011

...A STRONG THUNDERSTORM WILL AFFECT CARBON...MONROE AND NORTHAMPTON
COUNTIES...

AT 111 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES WEST OF MOUNT POCONO...MOVING NORTH AT
35 MPH. THE THUNDERSTORM WILL BE NEAR GOULDSBORO STATE PARK...
TOBYHANNA AROUND 130 AM AND SKYTOP AROUND 145 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LAT...LON 4096 7518 4086 7529 4082 7546 4088 7581
      4100 7576 4101 7575 4102 7575 4114 7571
      4113 7564 4121 7557 4125 7550 4125 7515

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 5:11 PM EDTSpecial Weather StatementPHIMercer49 min
May 28, 5:51 PM EDTSpecial Weather StatementPHISomerset39 min
May 28, 6:34 PM EDTSpecial Weather StatementPHIUnion26 min
May 28, 6:58 PM EDTSpecial Weather StatementPHIMorris32 min
May 27, 9:58 PM EDTSpecial Weather StatementPHIBerks62 min
May 27, 11:06 PM EDTSpecial Weather StatementPHICarbon54 min
May 27, 11:57 PM EDTSpecial Weather StatementPHIBerks63 min
May 28, 12:22 AM EDTSpecial Weather StatementPHICarbon53 min
May 28, 12:36 AM EDTSpecial Weather StatementPHICarbon54 min
May 27, 10:08 PM EDTSpecial Weather StatementPHICecil67 min
May 28, 2:06 PM EDTSpecial Weather StatementPHISussex54 min
May 28, 2:12 PM EDTSevere Thunderstorm WarningPHIKent, Sussex48 min
May 28, 2:51 PM EDTAreal Flood AdvisoryPHIKent, Sussex99 min
May 28, 3:52 PM EDTSpecial Weather StatementPHISussex38 min

Nearby

Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.